Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 42, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 27, 2012, 4:41 PM EDT. It took effect at Apr 28, 2012, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 4:41 PM EDT (20:41 UTC)
- In effect from
- Apr 28, 2012, 5:00 AM EDT
- Expired
- Apr 28, 2012, 4:55 AM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS73 KIWX 272041 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 PM EDT FRI APR 27 2012 LMZ043-046-280445- /O.NEW.KIWX.SC.Y.0042.120428T0900Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 PM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY. * WINDS: EAST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT. EAST WINDS 15 TO 25 KNOTS ON SATURDAY. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
301 WHUS73 KIWX 280250 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 PM EDT FRI APR 27 2012 LMZ043-046-281100- /O.CON.KIWX.SC.Y.0042.120428T0900Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1050 PM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY. * WINDS: EAST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TOWARD DAYBREAK. EAST WINDS 15 TO 25 KNOTS ON SATURDAY. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
006 WHUS73 KIWX 280855 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EDT SAT APR 28 2012 LMZ043-046-281000- /O.CAN.KIWX.SC.Y.0042.120428T0900Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 AM EDT SAT APR 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 3:30 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 27, 3:30 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EDT FRI APR 27 2012 .SHORT TERM... CLOUDS WILL INCREASE ACROSS THE AREA THIS EVENING AS LOW LEVEL JET DEVELOPS AND MOISTURE ADVECTION BEGINS. ISENTROPIC LIFT AND THETA E ADVECTION WILL INCREASE LATE AHEAD OF MID LEVEL WARM FRONT. THIS SHOULD ALLOW FOR AN AREA OF RAIN TO PUSH INTO SOUTHWEST CWA WELL AFTER MIDNIGHT. LIFT AND MOISTURE LOOK SUFFICIENTLY STRONG ENOUGH TO MAINTAIN RAIN ACROSS THE ENTIRE AREA SATURDAY MORNING DESPITE STRONG AND DRY EASTERLY LOW LEVEL FLOW AND WEAKENING SHORT WAVE. 12Z GUIDANCE CONTINUES TRENDS DISCUSSED YESTERDAY WITH SLOWER ARRIVAL OF PCPN TONIGHT AS DRY LOW LEVELS INHIBIT PRECIPITATION FROM MOVING EAST. ONCE THE STRONGER FORCING AND DEEPER MOISTURE ARRIVES LATE SHOULD SEE THIS OVERCOME. HAVE CONTINUED TO TRIM POPS TONIGHT...ESPECIALLY PRIOR TO 06Z AND CONFINED LIKELY POPS TO FAR SOUTHWEST AFTER 09Z. GIVEN MODEL CONSENSUS OF QPF OVER ENTIRE AREA WITH DEEPER LIFT HAVE INCREASED SATURDAY MORNING POPS TO CATEGORICAL ALL AREAS. THIS FORCING MOVES TO FAR NORTHERN AREAS IN AFTERNOON AS DRY SLOT MOVES INTO SOUTH. THIS SHOULD END MODERATE RAIN BUT RESIDUAL LOW LEVEL MOISTURE AND WEAK LIFT WITH FGEN FORCING LIKELY TO PROLONG LIGHT SHOWERS OR DRIZZLE THROUGH THE AFTERNOON. A SMALL CHANCE FOR ELEVATED CONVECTION SATURDAY BUT BEST INSTABILITY ARRIVES AS DEEPER MOISTURE EXITS THE SOUTH. CANNOT RULE OUT STRAY AFTERNOON TSRA FAR SOUTH BUT TOO SMALL A CHANCE FOR MENTION NOW. SATURDAY NIGHT REMAINS PROBLEMATIC AS MID LEVEL FLOW BECOMES NORTHWEST AND ANY PCPN TO OUR NORTH WILL BE DIMINISHING BUT ALSO TRANSLATING SOUTHEAST AS WEAK SURFACE LOW ALONG WARM FRONT TO OUR SOUTH MOVES EAST. PRIOR REMOVAL OF ALL POPS SATURDAY EVENING A CONCERN ESPECIALLY GIVEN LATEST 12Z FGEN FORCING AND LOW LEVEL RESIDUAL MOISTURE. MEASURABLE PCPN CHANCES WILL BE LOW BUT CONCERNED A FEW HUNDREDTHS WILL REMAIN POSSIBLE THROUGH 03Z IN FAR EAST WITH LIGHT SHOWERS OR MODERATE DRIZZLE GIVEN DECREASING MOISTURE DEPTH PROFILES. TEMPERATURES ARE NEXT ISSUE WITH EVAPORATIVE COOLING AND EASTERLY FLOW PROVIDING SOME VERY CHILLY READINGS ON SATURDAY. NAM12 2M TEMPS WARM INTO LOW 40S AHEAD OF PRECIPITATION EARLY SATURDAY MORNING WITH WARM AIR ADVECTION BUT CRASH INTO UPPER 30S WITH ONSET OF RAIN AND LITTLE RECOVERY IN AFTERNOON. WILL STAY WITH LOW 40S FOR HIGHS PER BIAS CORRECTED BLENDS GIVEN EARLY WARMING BUT NEAR STEADY TEMPS AFTER RAIN ARRIVES. PARTIAL CLEARING IN NORTH STILL POSSIBLE LATE SATURDAY NIGHT WHICH COULD LEAD TO INCREASED FROST/FREEZE THREAT IF REALIZED EARLY ENOUGH. LOW LEVEL MOISTURE PROGS SUGGEST CLEARING WILL BE SLOWER AND SOUTHERN TWO THIRDS OF AREA MAY REMAIN IN CLOUDS THROUGH THE NIGHT. HAVE REMOVED FROST MENTION SOUTH GIVEN THIS SCENARIO BUT KEPT FROST AND UPPER 20S ACROSS THE NORTH THOUGH CONFIDENCE LOW. WITH QUITE A BIT OF UNCERTAINTY YET WITH CLEARING WILL HOLD OFF ON ANY HEADLINES WITH THIS PACKAGE. && .LONG TERM... /SUNDAY THROUGH FRIDAY/ WARMER AND POTENTIALLY WET PATTERN IN STORE FOR MUCH OF THE LONG TERM PERIOD AS FRONTAL BOUNDARY AND SERIES OF WAVES MOVES ACROSS THE LOWER GREAT LAKES. UPPER LEVEL RIDGE AXIS WILL SHIFT ACROSS THE FORECAST AREA ON SUNDAY...GIVING THE LAST FULLY DRY DAY. TEMPS WILL BE A GOOD 10 DEGREES OR MORE WARMER THAN SATURDAY GIVEN MORE IN THE WAY OF SUNSHINE AND ONSET OF WAA. SOME CHANGES MADE TO WX/POP TRENDS FOR SUNDAY NIGHT INTO MONDAY. MODEL SOLUTIONS ALL OVER THE PLACE WITH WARM FRONT PROXIMITY TO THE FORECAST AREA...TIMING OF WAVES...AND PERSISTENCE OF LL DRY AIR MASS. SOLUTIONS RANGE FROM DRY WEATHER THROUGH MONDAY MORNING /NAM/ TO RAIN AND THUNDERSTORMS IN W AREAS...OVERSPREADING THE AREA LATE SUNDAY NIGHT INTO MONDAY. WHILE I HAVE CONCERNS THAT ALL THE MODELS MAY BE TOO AGGRESSIVE ON MSTR RETURN AND STRENGTH OF DRY AIR...WILL INTRODUCE SLGT CHC/CHC POPS LATE SUNDAY NIGHT INTO MONDAY. WITH ANTICIPATED INCREASE IN CLOUD COVER...HAVE REMOVED MENTION OF FROST IN FAR NE AREAS. LOCATION OF THE FRONT IN THE MONDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME WILL BE HIGHLY DEPENDENT ON SERIES OF WAVES AND SUBSEQUENT PRECIP GENERATED BY EACH. WILL MAINTAIN MID RANGE CHC POPS FOR THE TIME BEING...WITH ENTIRE PERIOD NOT A WASH OUT. WHILE TRENDS FOR TEMPS HAS BEEN UPWARD...WITH VALUES WELL INTO THE 70S AND CLOSE TO 80...THESE WILL ALSO BE SUBJECT TO CHANGE...ESPECIALLY THROUGH WEDS BEFORE SIGNALS INDICATE WARM FRONT SHOULD BE WELL NORTH OF THE AREA AND WARM SECTOR CONVECTION WILL BE IN STORE. MODELS TENDING TO LEAN TOWARDS COLD FRONT FINALLY SOMETIME IN THE FRI/FRI NGT TIME FRAME. CHC POPS ADDED IN...BUT KEPT LOWER KEY WITH CONCERNS ON TIMING OF FRONT. && .AVIATION... VFR CONDITIONS TO START THIS PERIOD BUT CONDITIONS WILL BEGIN TO DETERIORATE TOWARD 12Z SATURDAY AND CONTINUE DOWNHILL THROUGH THE DAY. WINDS THIS AFTERNOON VARIABLE WITH SURFACE HIGH OVER THE AREA. WEAK LAKE BREEZE NEAR KSBN SO VARIABLE WINDS EXPECTED WITH THINKING THAT SYNOPTIC WINDS WILL BE JUST STRONG ENOUGH TO INFLUENCE TAF SITE WITH EASTERLY COMPONENT VERSUS A MORE WESTERLY COMPONENT JUST TO NORTHWEST OF AIRPORT. FORTUNATELY WINDS SHOULD BE 10 KNOTS OR LESS. OTHERWISE FOCUS IS ON INCREASING RAIN CHANCES TOWARD DAYBREAK WITH MVFR VIS EXPECTED AFTER 12Z. LOW LEVELS INITIALLY DRY SO BELIEVE IT WILL TAKE SOME TIME IN MORNING TO SATURATE BEFORE LOWER CIGS MOVE IN MID TO LATE MORNING. OUTLOOK INTO AFTERNOON IS FOR MVFR AND POSSIBLE IFR CIGS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...FISHER AVIATION...LASHLEY
Hazardous weather outlook, Apr 27, 5:16 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 516 AM EDT FRI APR 27 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 516 AM EDT FRI APR 27 2012 /416 AM CDT FRI APR 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST IS POSSIBLE LATE SATURDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-280900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 516 AM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS TO SMALL CRAFT CONTINUE THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.